Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

Has genital area rashes, burning, itchy and bleeding. Prescribed steroids cream but no help. Swabs and biopsy nomal

DOCTOR OF THE MONTH - Dec 2012
Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1700 Questions
Question
10 visits so far gp and hospital as on my dads genital area rashes, burning alot, itchy, bleeding etc. hes been prescribed lots of steroid creama none of which made any difference.

Dermatologist dr does not even seem to know what it is . Swabs taken and all were fine . Biopsy result was fine in january when this happened once before but was not this bad. He cant sleep at night due to the burning and pain.

Could this b skin or penile cancer ?
Posted Thu, 10 Oct 2013 in Abdominal Pain
 
 
Answered by Dr. Nsah Bernard 49 minutes later
Brief Answer:
Skin cancer would hardly be itchy or burning

Detailed Answer:
Hello XXXXXXX

Thanks for posting on XXXXXXX

Skin or penile cancer would hardly manifest as itchy or burning rashes but that possibility can not completely be ruled out given that an existing skin cancer can be superinfected by a viral or bacterial or fungal infection.
If swabs or biopsy came out clear (which should normally not be), then it is possible that we are dealing with a very rare skin condition. A dermatologist should normally be able to treat this and if he is unable to, then you might need further help with other dermatologist. You could get a picture of these lesions and attach when reply back to this message.
Steroids creams should help but if they do not work, then it is high time your doctors consider applying antiparasitic creams such as benzyl peroxide, antibiotics (topical and oral) such as doxycycline or neomycine etc, topical antifungi such as ketokonazole and maybe topical antiviral e.g acyclovir etc either in combination or separate dosages. When I am usually faced with an unidentifiable skin lesion, I start trial medications by selecting the most probable cause then treating.
You know scabies alone can resist treatment with steroids until specific treatment with benzyl peroxide is applied. If your doctors have not looked in that direction, then it is high time they think about that. Also oral antiparasitics such as ivermectin should be provided in case we are dealing with microfilaria. He should also be given oral corticosteroids and antihistamines for the rashes and itching.

Hope this helps and wish you the best.
Dr. Nsah
Above answer was peer-reviewed by
 
Follow-up: Has genital area rashes, burning, itchy and bleeding. Prescribed steroids cream but no help. Swabs and biopsy nomal 9 hours later
Thanks alot i will get some images and attach soon as.
 
 
Answered by Dr. Nsah Bernard 47 minutes later
Brief Answer:
Your welcome

Detailed Answer:
Just hope my information was helpful enough. Will be looking forward the pictures.
Above answer was peer-reviewed by
 
Follow-up: Has genital area rashes, burning, itchy and bleeding. Prescribed steroids cream but no help. Swabs and biopsy nomal 14 minutes later
Could it be penile cancer as with that u get rasges too.
 
 
Answered by Dr. Nsah Bernard 53 minutes later
Brief Answer:
it is possible

Detailed Answer:
Everything option needs to be considered starting with the most likely. To me, I think it is just a benign skin affection and not a cancer.
But you should be positive, as skin cancers are rare. Skin cancer can form rashes but rather described as lumps or macules.

Hope this answers your questions.
Dr. Nsah
Above answer was peer-reviewed by
 
Follow-up: Has genital area rashes, burning, itchy and bleeding. Prescribed steroids cream but no help. Swabs and biopsy nomal 33 minutes later
Thanks so it could not poss be penile cancer?
 
 
Answered by Dr. Nsah Bernard 2 minutes later
Brief Answer:
It is rare

Detailed Answer:
I am saying that it is very rare and I doubt if it is penile cancer

Regards
Dr. Nsah
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor